Snapshot A 40-year-old man presents to his primary care physician for high cholesterol levels. Six months ago, at his last clinic visit, he was found to have high levels of LDL cholesterol. Since then, he has tried to change his diet and exercise more frequently but admits that this has been difficult for him. He reports recently starting a “natural” treatment for high cholesterol and that it is “a healthy vitamin.” Since starting this treatment, however, he reports having a flushed face. (Niacin) Introduction Key enzymes in lipid physiology login to view 10 more bullets Lipid-lowering agents login to view 9 more bullets Relative Effects of Lipid-Lowering Agents on LDL, HDL, and TG Drug LDL HDL TG HMG-CoA reductase inhibitors ↓↓↓* ↑ ↓ PCSK9 inhibitors ↓↓↓ ↑ ↓ Fibrates ↓ ↑ ↓↓↓* Niacin ↓↓ ↑↑* ↓ Bile acid resins ↓↓ ↑ ↑ Ezetimibe ↓ ↑/- ↓/- * = best therapy HMG-CoA Reductase Inhibitors Drugs login to view 1 more bullet Mechanism login to view 3 more bullets Clinical use login to view 3 more bullets Toxicity login to view 4 more bullets PCSK9 Inhibitors Drugs login to view 1 more bullet Mechanism login to view 3 more bullets Clinical use login to view 1 more bullet Toxicity login to view 4 more bullets Fibrates Drugs login to view 1 more bullet Mechanism login to view 3 more bullets Clinical use login to view 2 more bullets Toxicity login to view 3 more bullets Niacin (Vitamin B3) Mechanism login to view 2 more bullets Clinical use login to view 2 more bullets Toxicity login to view 7 more bullets Bile Acid Resins Drug login to view 1 more bullet Mechanism login to view 2 more bullets Clinical use login to view 1 more bullet Toxicity login to view 2 more bullets Ezetimibe Mechanism login to view 2 more bullets Clinical use login to view 2 more bullets Toxicity login to view 3 more bullets